MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR LCP(TM) DISTAL FEMUR PLATES-LEFT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR LCP(TM) DISTAL FEMUR PLATES-LEFT
Catalog Number 312.947
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent open reduction internal fixation surgery for femoral malleolar fracture with the guiding block in question.During the surgery, after the surgeon fixed the guiding block to a plate, he could not insert a drill guide to one hole.The surgeon used a drill guide without the guiding block regarding the affected hole.After the surgery, the hospital found that they could not insert the drill guide to a hole of the guiding block because it was deformed.It is unknown when the hole was deformed.Patient outcome is stable.No further information is available.Concomitant device reported: unk - plate (part# unknown; lot# unknown; quantity: unknown); unk - guides/sleeves/aiming: guide (part# unknown; lot# unknown; quantity: unknown).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: picture review.Narrative (deformation of one hole) could be confirmed from the provided pictures.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Picture review.Narrative (deformation of one hole) could be confirmed from the provided pictures.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.,investigation selection.Investigation site: (b)(4).Selected flow(s): damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: upon visual inspection of the complaint device it can be seen that the instrument has two holes with a deformed shape on the plate side as reported, this thus confirming the complaint description.In addition, the instrument is in a very used condition with impression marks and scratches all over, which is an indication of regular use through its 8.5 years of lifespan.Summary: unfortunately we are not able to determine the exact reason for this occurrence, but we have to assume that improper handling (drop on the floor), led to this damage.The cause of complained malfunction is a post-manufacturing caused and/or use related, therefore the in the investigation flow listed remaining investigation steps are not required.To prevent such problems, it is necessary worn, incomplete or damaged instruments to replace.(se_023827 al ¿ important information) based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 312.947, lot: 2769979, manufacturing site: bettlach, release to warehouse date: aug.18, 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified., part: 312.947, lot: 2769979, manufacturing site: bettlach, release to warehouse date: aug.18, 2011.The cause of complained malfunction is a post-manufacturing caused and/or use related, therefore a manufacturing record evaluation (mre) is not required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR LCP(TM) DISTAL FEMUR PLATES-LEFT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9728821
Report Number8030965-2020-01257
Device Sequence Number11377729
Product Code FZX
UDI-Device Identifier07611819286368
UDI-Public(01)07611819286368
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.947
Device Lot Number2769979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/28/2020
04/06/2020
04/21/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/23/2020
04/17/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: GUIDE; UNK - PLATES